Hello, please give me some advice, I need some answers. I was diagnosed with CML on Aug 12,2013 and have been taking Gleevec for 3 weeks since Aug 15, along with my blood pressure pill, multivitamin, baby aspirin, simvastatin, and Prilosec. I take the Gleevec in the morning after breakfast, and space the other pills during the day, ending the day with Prilosec. I have been going to the Oncologist for 3 weeks, and each week the WBC and Platelets are coming down, with the last visit on Sept 6 all my blood readings were normal, and he said I was in remission and will take another blood test in 2 weeks, he will read them, and then another 2 weeks a blood test, then I will have a visit with him. I guess this 400mg Gleevec is working but I am so concerned that this is happening so fast and am worried about getting below the normal readings, and what are the symptoms if I do? I was instructed to take Allopurinol for 3 days then take the Gleeve and Allpurinol for 30 days and then just gleevec. I could not urinate with the allopurinol and had to stop it after a couple of days. I am having trouble urinating, and a CT scan of the kidneys said everything looks OK, but may have medicinal renal disease, The Onc. said probably blood pressure problems over the yrs. I am to make an appt with the Kidney specialist. The problem I am having from the beginning is I am so sick to my stomach with these side effects of this Gleevec, that I can't even function during the day. I have all these Drs. appts. and don't know when I can manage to get to them and feel a little human. I drink during the day as much water as I can tolerate, but my stomach is so bloated I am uncomfortable, I pass some water maybe 3 hrs later but not enough from what I am drinking, Then during the night I wake up every 2 to 3 hrs and go like there is no problem, that sometimes in the morning I am so dry. I do drink some water during these night wake ups just so I don't get dehydrated. I am not sure what is happening to me. I also am retaining water in my ankles, but in the morning they are down then during the day start up again. The Onc. said this Gleevec does make a person urinate less, is this true? All I know is I am so sick I just want to give up. I want one day to feel good and wish I could go back to before I got this unwanted sickness, where I could plan my day to do things, I just stay in the house now, and work around these miserable pills, and hope I can move my bowels and urinate. I am sorry to complain so much, but I am an elderly senior citizen, and in a new area, with few friends and just family, and I don't want to dump all this on my sons, as they are trying to go to work, and I don't want to put these problems on their shoulders and worry them some more.
Could anyone give me a few hints I can try about this water business, now that the blood readings are normal, do I have to drink all this water? Also, has anyone gotten their blood reading down this fast? What do some of you do for the sick stomach and nausea? The prilosec does help some but I take that at night because the other pills take precedent. The Onc. did suggest I take that at night also. Any advice and tips would be appreciated, and thanks for listening.